• Title of article

    A new discretization methodology for diffusion problems on generalized polyhedral meshes Original Research Article

  • Author/Authors

    Franco Brezzi، نويسنده , , Konstantin Lipnikov، نويسنده , , Milan Kucharik and Mikhail Shashkov، نويسنده , , Valeria Simoncini، نويسنده ,

  • Issue Information
    روزنامه با شماره پیاپی سال 2007
  • Pages
    11
  • From page
    3682
  • To page
    3692
  • Abstract
    We develop a family of inexpensive discretization schemes for diffusion problems on generalized polyhedral meshes with elements having non-planar faces. The material properties are described by a full tensor. We also prove superconvergence for the scalar (pressure) variable under very general assumptions. The theoretical results are confirmed with numerical experiments. In the practically important case of logically cubic meshes with randomly perturbed nodes, the mixed finite element with the lowest order Raviart–Thomas elements does not converge while the proposed mimetic method has the optimal convergence rate.
  • Keywords
    Compatible discretizations , Polyhedral meshes , Finite difference
  • Journal title
    Computer Methods in Applied Mechanics and Engineering
  • Serial Year
    2007
  • Journal title
    Computer Methods in Applied Mechanics and Engineering
  • Record number

    894019